Skip to Content

Does neurontin cause weight gain?

Responses (3)

MeggieGirl 14 Jul 2016

I'm afraid it did for me. I get them all confused... gabapentin, Lyrica, neurontin, the other name... I took both of them for several years for spine issues and sciatica, and put on about 80 pounds. I lost 68 when I stopped taking them.

I was advised to put them down as an actual "allergy" wherever I go, and on my medic alert necklace, reason: massive weight gain.

So maybe I'm an anomaly... an anomaly who likes candy too much, and doesn't care about portion sizes. /shrug

I most certainly gained weight when I went on Neurontin (Gabapentin). I had not seen my neurologist since I had been put on the Neurontin and he was shocked at how much weight I had gained and at how much he felt was due to swollen tissue. He told my sister and I that he believed my very cells were swollen. I titrated off the Neurontin and have finally lost 18 of the 68 lbs I gained but the trade-off is I don't have the same pain management. Given I had a knee replacement and now had to have a rod the length of my femur inserted in the same leg due to a hip fracture that will not heal, it is very important that I keep my weight down.

MeggieGirl 14 Jul 2016

Wow, that's so interesting. When I was taking Neurontin, I kept having issues with massive swelling in my ankles and feet. I couldn't understand why they would balloon out at the end of every day. At some point in my life, it just went away on its own, and I never understood the reason why... not making the connection with the fact that I stopped taking the Neurontin. The type of swelling that I was getting is something they called "pitting" I think (?)... it's where you push your finger into the skin and the divot stays?

MissFish 21 Jul 2016

It has for me. I currently take 1800 mg a day. I take it for panic disorder... my doctor says it helps calms my mind. I think it has helped me somewhat but as for weight gain, yes. I have gained about thirty pounds. I just get hungry and want to eat. But I am on five medications. So... it's possible one of my other meds causes weight gain or contributes. Hope I helped.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions